Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Aug 30, 2007, 4:01 PM PDT for Lassen County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 4:01 PM PDT (23:01 UTC)
- Expired
- Aug 30, 2007, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Whole counties
County Lassen County, CA
The radar
The Reno radar (KRGX), 140 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 4:45 PM PDT | HEAVY RAIN 0.84 | 8 E Bieber, CA | MEASURED 0.84 INCHES OF RAIN WITHIN 45 MINUTES. MARBLE SIZE HAIL WITH WIND EST 35-40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KREV 302303
FFWREV
CAC035-310200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
401 PM PDT THU AUG 30 2007
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 700 PM PDT
* AT 356 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS OVER THE DIXIE VALLEY AREA OF NORTHWEST
LASSEN COUNTY. THESE STORMS HAVE PRODUCED AT LEAST 2 INCHES OF RAIN.
ADDITIONAL THUNDERSTORMS ARE LIKELY IN THE AREA THROUGH 5 PM PDT.
THE RUNOFF FROM THESE STORMS MAY ALLOW THE HORSE CREEK AND PIT
RIVERS TO RISE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PITTVILLE...ALONG WITH LITTLE VALLEY ROAD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4108 12131 4094 12113 4096 12104 4095 12095
4084 12096 4082 12106 4088 12120 4090 12133
4107 12133
TIME...MOT...LOC 2301Z 180DEG 0KT 4091 12104
$$
CS2 follow-up statements
000
WGUS75 KREV 310014
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
512 PM PDT THU AUG 30 2007
CAC035-310200-
LASSEN CA-
512 PM PDT THU AUG 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
NORTHWESTERN LASSEN COUNTY...
AT 504 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS WITH HEAVY RAINFALL HAVE MOVED INTO FAR NORTHWEST
LASSEN COUNTY EAST OF BIEBER. RAINFALL ESTIMATES IN THESE AREAS ARE
AT LEAST ONE INCH PER HOUR.
RUNOFF FROM EARLIER STORMS OVER DIXIE VALLEY MAY STILL ALLOW THE
HORSE CREEK AND PIT RIVERS TO RUN HIGH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4108 12131 4094 12113 4096 12104 4095 12095
4084 12096 4082 12106 4088 12120 4090 12133
4107 12133
TIME...MOT...LOC 0012Z 180DEG 0KT 4091 12104
$$
CS000
WGUS75 KREV 310200
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
656 PM PDT THU AUG 30 2007
CAC035-310206-
LASSEN CA-
656 PM PDT THU AUG 30 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR NORTHWESTERN
LASSEN COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE AREA. HOWEVER LIGHT TO MODERATE
RAIN WILL CONTINUE THROUGH 730 PM. RAINFALL ESTIMATES SHOW BETWEEN
1 AND 2 INCHES OF RAIN HAS OVER PORTIONS OF NORTHWEST LASSEN COUNTY
THIS AFTERNOON.
RUNOFF FROM EARLIER STORMS OVER DIXIE VALLEY MAY STILL ALLOW THE
HORSE CREEK AND PIT RIVERS TO RUN HIGH. COUNTRY ROADS MAY ALSO
REMAIN COVERED IN WATER FOR THE NEXT HOUR OR TWO.
LAT...LON 4108 12131 4094 12113 4096 12104 4095 12095
4084 12096 4082 12106 4088 12120 4090 12133
4107 12133
TIME...MOT...LOC 0156Z 180DEG 0KT 4091 12104
$$
BRONGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 1:30 PM PDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 30, 1:30 PM PDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 130 PM PDT THU AUG 30 2007 .SHORT TERM... THE AREA REMAINS IN A GENERAL SOUTHWEST FLOW ALOFT WITH RIDGE CENTERED OVER THE SOUTHWEST U.S. AND TROUGH OFF THE PACNW COAST. THIS PATTERN IS NOT GOING TO CHANGE MUCH THROUGH THE SHORT TERM. PROBABLY THE BIGGEST CHANGE WILL BE A GRADUAL DRYING TREND WITH LESS CONVECTION AND CLOUDS FROM DAY TO DAY. S/W MOVING THROUGH THE REGION HAS KEPT A THICK CLOUD SHIELD OVER MUCH OF THE NORTHERN SIERRA AND WESTERN NEVADA DURING THE MORNING AND EARLY AFTERNOON AND THIS HAS BEEN AN IMPEDIMENT TO CONVECTIVE DEVELOPMENT DESPITE THE MOIST AND UNSTABLE 30/12Z SOUNDING AT KRNO. SCATTERED THUNDERSTORMS CONTINUE TO FAVOR THE AREA SOUTH OF CLOUD SHIELD FROM CENTRAL NEVADA TO THE SOUTHERN SIERRA WHERE DIFFERENTIAL HEATING AND LOW LEVEL CONVERGENCE HAVE MAXIMIZED LIFT. A SECONDARY AREA OF DEVELOPMENT HAS BEEN THE LASSEN COUNTY CONVERGENCE ZONE AND ALONG NORTHWEST EDGE OF CLOUD SHIELD FROM THE TAHOE BASIN INTO EASTERN PLUMAS/LASSEN COUNTIES. MAIN AREA OF CONCERN WILL BE THE NORTHWEST THIRD OF FORECAST AREA...ROUGHLY NORTH OF I-80 WHERE AFTERNOON HEATING HAS BEEN MAXIMIZED AND LATEST RADAR TRENDS SHOW INCREASE IN CONVECTIVE COVERAGE/INTENSITY. SLOW MOVING INTENSE STORMS WILL LIKELY PRODUCE HEAVY RAINFALL WHERE THEY OCCUR. ACTIVITY WILL DIMINISH AS UPPER LEVEL FORCING EXITS AND DAYTIME HEATING SUBSIDES. ANOTHER S/W WILL PASS NORTH OF AREA THROUGH FRIDAY WITH THE NORTHERN ZONES AGAIN IN AREA OF BEST FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. LIFT IN RIGHT ENTRANCE OF JET AND ABUNDANT MOISTURE/INSTABILITY ARE SUFFICIENT TO BOOST POPS TO SCATTERED NORTHERN AREAS WHILE MORE ISOLATED ACTIVITY IS STILL EXPECTED ELSEWHERE. ELEVATED SHOWERS WILL LIKELY BE ONGOING EARLY FRIDAY MORNING NORTHERN AREAS AS UPPER FORCING INCREASES. THE EVENING SHIFT WILL NEED TO MONITOR THE POTENTIAL FOR AN EARLIER START TIME FOR THUNDERSTORMS FRIDAY IN THE NORTHERN AREAS AS THE GFS CONTINUES TO BE A BIT FASTER WITH IMPULSE. FURTHER DRYING IS EXPECTED OVER THE WEEKEND ALTHOUGH ISOLATED POPS WERE MAINTAINED SATURDAY IN SOUTHERN AREAS AS SOUTHWEST FLOW REMAINS WEAK AND THE GFS SHOWS LINGERING INSTABILITY. TEMPERATURES WILL STAY ABOVE NORMAL WITH ONLY SOME SLIGHT COOLING FROM NIGHT TO NIGHT AS CLOUDS DECREASE AND THE AIRMASS DRIES. HOHMANN .LONG TERM...MONDAY THROUGH THURSDAY... WARM AND DRY CONDITIONS WILL CONTINUE THROUGH THE EXTENDED. ON MONDAY THE STRONG RIDGE SHOULD STILL BE OVER THE SWRN CONUS AS AN UPPER LOW APPROACHES THE PACIFIC NW. DRY SWLY FLOW WILL BE OVER THE KREV CWFA. ON TUESDAY THE PROGRESSIVE NRN FLOW SHOULD QUICKLY BRING THE SYSTEM INTO WASHINGTON WITH LOWERING HEIGHTS OVER OREGON AND IDAHO AND EXTENDING SOUTH INTO THE NRN SIERRA AND NRN NEVADA. THE SYSTEM IS THEN PROGGED TO REACH SRN SASKATCHEWAN BY 00Z THURSDAY. THIS WILL ALLOW THE RIDGE TO BUILD STRONGLY ACROSS THE NERN PACIFIC INTO SRN BRITISH COLUMBIA. ON THURSDAY THE RIDGE SHOULD BUILD TO THE EAST OVER MUCH OF THE WEST COAST. WE WILL SEE A GRADUAL COOLDOWN ACROSS THE ERN SIERRA AND WRN NEVADA THROUGH THE EXTENDED. TEMPERATURES ON MONDAY WILL STILL BE WELL ABOVE NORMAL WITH AFTN HIGHS ACROSS WRN NEVADA IN THE MID 90S. THE PATTERN CHANGES ON TUESDAY AS THE SYSTEM MOVES THROUGH THE PACIFIC NW. COOLER AIR WILL START TO ADVECT SOUTH INTO THE KREV CWFA ON TUESDAY. BY WEDNESDAY WINDS WILL BE OUT OF THE NORTH AS THE NRN SYSTEM MOVES TO THE EAST. NLY FLOW ON THURSDAY WILL KEEP COOL AIR OVER THE REGION. AFTN TEMPERATURES BOTH WED AND THURS WILL BE IN THE MID TO UPR 80S ACROSS WRN NEVADA VALLEYS AND IN THE 70S IN THE SIERRA. THESE READINGS WILL FINALLY BE CLOSE TO SEASONAL NORMALS AFTER A VERY WARM AUGUST. OHARA && .AVIATION... SCT TSTMS WILL OCCUR MAINLY NW OF A KTVL TO KRNO TO KLOL LINE TODAY BTWN 20Z AND 03Z. ON FRIDAY ISOLD TSTMS ARE AGAIN POSSIBLE OVER THIS SAME AREA AS THE GREATEST INSTABILITY WILL BE IN THIS AREA. GUSTY WINDS AND LOCALLY HEAVY RAINFALL INVOF TSTMS...OTHERWISE VFR CONDITIONS THROUGH FRIDAY. OHARA && .FIRE WEATHER... NO SIGNIFICANT FIRE WX CONCERNS IN THE SHORT TERM WITH GOOD OVERNIGHT RH RECOVERIES THROUGH FRI NIGHT...AND LIMITED AFTN ZEPHYR WINDS DUE TO CLOUD COVER/WEAK PRES GRADIENT. AM EXPECTING MAX/MIN RH VALUES TO DROP STARTING SATURDAY AS PLUME OF DRIER AIR SPREADS INTO THE AREA FROM THE WEST. GFS/ENS MEAN DEPICTING STRONG TROF PASSING NORTH OF THE REGION TUE-WED OF NEXT WEEK...AND THIS MAY GENERATE STRONG WEST WINDS TUES...WITH GUSTY NORTHERLY WINDS POSSIBLE WED-THU. HOWEVER THERE IS STILL A DEGREE OF UNCERTAINTY REGARDING THE STRENGTH/SPEED OF THIS TROF. CS && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Aug 30, 1:24 PM PDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 124 PM PDT THU AUG 30 2007 CAZ071-072-302130- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE 124 PM PDT THU AUG 30 2007 ...THUNDERSTORMS WITH HEAVY RAIN DEVELOPING... SCATTERED THUNDERSTORMS ARE DEVELOPING OVER NORTHEAST PARTS OF CALIFORNIA EARLY THIS AFTERNOON. AS OF 120 PM PDT...THE STRONGEST STORMS WERE LOCATED NORTH OF STAMPEDE RESERVOIR...SOUTH OF HONEY LAKE ALONG US HIGHWAY 395...AND NEAR THE LASSEN-MODOC COUNTY BORDER ALONG HIGHWAY 395. THESE STORMS WERE MOVING VERY SLOWLY...AND ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF ONE HALF TO THREE QUARTERS OF AN INCH PER HOUR. THIS CAN RESULT IN PONDING WATER ON AREA ROADWAYS AND MINOR ROCK SLIDES IN AREAS OF STEEP TERRAIN. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY SHOWERS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CS HTTP://WEATHER.GOV/RENO
Special weather statement, Aug 30, 3:15 PM PDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 315 PM PDT THU AUG 30 2007 CAZ070>072-NVZ002-003-005-302345- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE... EMPIRE...GERLACH 315 PM PDT THU AUG 30 2007 ...THUNDERSTORMS WITH HEAVY RAIN DEVELOPING... SCATTERED THUNDERSTORMS ARE DEVELOPING OVER NORTHEASTERN CALIFORNIA AND FAR WESTERN NEVADA THIS AFTERNOON. AS OF 310 PM PDT...THE STRONGEST STORMS WERE LOCATED IN A LINE ROUGHLY FROM TRUCKEE AND I-80 NORTHWARD THROUGH FRENCHMAN AND HONEY LAKES UP INTO NORTHERN PARTS OF LASSEN AND WASHOE COUNTIES. ADDITIONAL SHOWERS AND STORMS WERE MOVING INTO THE RENO-SPARKS METRO AREA AND JUST NORTH OF MARKLEEVILLE. THESE STORMS ARE MOVING SLOWLY TO THE NORTHEAST...AND ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF ONE HALF AN INCH PER HOUR. THIS CAN RESULT IN PONDING WATER ON AREA ROADWAYS AND MINOR ROCK SLIDES IN AREAS OF STEEP TERRAIN. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY SHOWERS. STORMS MAY ALSO PRODUCE SMALL HAIL...LIGHTNING...AND GUSTY WINDS. TRAVELERS ALONG I-80 AND U.S. HIGHWAY 395 NORTH AND WEST OF RENO WILL LIKELY ENCOUNTER THESE STORMS...AND POSSIBLY EXPERIENCE TRAVEL SLOWDOWNS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION AND POSSIBLE WARNINGS. CS HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:48 PM PDT | Flash Flood Warning | REV | Lassen | 3 hr |
| Aug 30, 3:22 PM PDT | Flash Flood Warning | REV | Plumas | 83 min |
| Aug 30, 4:28 PM PDT | Flash Flood Warning | REV | Lassen | 2 hr |
| Aug 30, 4:34 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 41 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.